Imuran/Prednisone Side Effect?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ErinD
Regular Member


Date Joined Jul 2008
Total Posts : 94
   Posted 2/2/2009 11:44 AM (GMT -6)   
Hi,
I have been on various continuous doses of Prednisone for a year and a half now, my doctor also has me on Imuran (which i have been on for 2 months now).  Lately i have been having an issue with waking up multiple times during the night to pee.  It doesnt matter when i stop drinking liquids during the day, i still get up 4-5 times during the night to go, and each time i go a lot.  Is this a side effect of either Imuran or Prednisone?  Does anyone else have this issue?  Otherwise i feel fine.  I did have my most recent bloodwork come back showing my Blood Sugar is elevated, could that be a correlation as well? 
First Diagnosed with Microscopic Colitis 10/07
Diagnosed with UC instead 3/2008
10mg Prednisone
50mg Imuran
75mg 6-MP
Calcium + Vit D
Probiotics
Entocort 9mg daily
800mg Asacol 3X daily
Bentyl
Lomotil
Dicyclomine
Prevacid
 


jujub
Elite Member


Date Joined Mar 2003
Total Posts : 10407
   Posted 2/2/2009 1:52 PM (GMT -6)   
Prednisone is known to cause Type II diabetes in long-term therapy. Excessive urination can be a symptom of diabetes. I'd suggest you get your blood sugar rechecked, and follow up with your family doctor or internist.

Diabetes is only one really bad side effect of long-term steroid therapy. You might consider talking to your doctor about any other options available so you can get off Pred.
Judy
 
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Avascular necrosis in both shoulders is my "forever" gift from Entocort.
Colazal,  Remicade, Nature's Way Primadophilus Reuteri. In remission since April, 2006.
"My life is an ongoing medical adventure"
 
Co-Moderator UC Forum
Please remember to consult your health care provider when making health-related decisions.


mythreesons
Regular Member


Date Joined Feb 2008
Total Posts : 21
   Posted 2/2/2009 3:43 PM (GMT -6)   

 Hi there,

 I also have been on imuran and Prednisone and had the same issue. I took it to be a side affect of the meds. My Primary care doctor was doing a routine test during this time and took some blood samples. Sure enough she called me that evening with the news that my blood sugars were in the 300's! Normal range is 80-100. I was put on insulin right away and told that as the pred leaves my system there is a chance that the diabetes would go away. That did not happen for me and as a result I can add insulin to my daily meds. Before the Prednisone my blood sugers were excellent. I am now on remicade I will be going for my second infusion this Friday and I hope it works for me. They won't put me on Pred anymore because of what it will do to my blood sugar.  I would go see your Dr about this better safe than sorry.

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, September 22, 2018 3:36 PM (GMT -6)
There are a total of 3,005,718 posts in 329,256 threads.
View Active Threads


Who's Online
This forum has 161799 registered members. Please welcome our newest member, Meghana.
288 Guest(s), 7 Registered Member(s) are currently online.  Details
BangedUp, Kent M., Vdang2k, Splashdancer, Alxander, Traveler, scorpio-girl